Texas, 2014

Drought in Texas, September 1 to 30, 2014

September 1 to 30, 2014 · NWS CRP · 5 events in 5 counties and zones

Abundant rainfall occurred over the Coastal Bend, Brush Country, and portions of the Mid-Coast regions through the month of September. This alleviated the severe drought conditions over parts of South Texas.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Abundant rainfall occurred over the Coastal Bend, Brush Country, and portions of the Mid-Coast regions through the month of September. This alleviated the severe drought conditions over parts of South Texas. Below normal rainfall occurred over the Victoria Crossroads where severe drought conditions lingered through the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:43 PM CST, 17 minutes earlier.

Area forecast discussion, Aug 31, 11:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 AM CDT MON SEP 1 2014

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...EVEN THOUGH GOES SOUNDER SHOWS THAT AIR MASS OVER THE
COASTAL PLAINS HAS DRIED OUT SOME DURING THE EVENING HOURS...THERE
REMAINS HIGH BOUNDARY LAYER MOISTURE WITH DEWPOINT TEMPS IN THE
UPPER 70S OVER THE COASTAL PLAINS. LOW CLOUD SATELLITE IMAGERY
INDICATED AREAS OF STRATUS/MVFR CEILINGS FROM HEBBRONVILLE TO
BEEVILLE TO VICTORIA. LOW LEVEL WIND FLOW WILL BE WEAK DURING THE
OVERNIGHT HOURS...SHOULD SEE AREAS OF FOG FORM FROM ALICE TO
BEEVILLE TO VICTORIA WITH MAINLY MVFR VSBYS BUT IFR VSBYS COULD
OCCUR FROM 09-13Z IN THE VICTORIA AREA. EXPECT VFR CONDITIONS WILL
BECOME PREVALENT BETWEEN 14-15Z. ISOLATED CONVECTION WILL BE
POSSIBLE FOR COASTAL AREAS THIS MORNING AND THEN INLAND FOR THIS
AFTERNOON BUT CHANCES FOR CONVECTION WILL BE SLIGHT.

&&

.PREV DISCUSSION... /ISSUED 958 PM CDT SUN AUG 31 2014/

DISCUSSION...WEAK UPPER TROUGH/WEAKNESS IN HEIGHT FIELD (500MB)
OVER THE COAST. COPIOUS MSTR REMAINS OVER THE COASTAL BEND/MSA
THIS EVENING (GOES SOUNDER PWAT VALUES.) NAM AND GFS DIVERGE WITH
REGARD TO CIN VALUES OVER LAND OVERNIGHT WITH GFS DEPICTING HIGH
VALUES AND THE CORRESPONDING NAM VALUES NEAR NIL. WL COMPROMISE
WITH INTRODUCTION OF LESS THAN 20 PERCENT OF SHOWERS OVER THE
COASTAL COUNTIES AND 20 PERCENT CHANCE OF SHOWERS/THUNDERSTORMS
OVER THE COASTAL WATERS (FAIRLY CONSISTENT WITH SREF QPF
PROBABILITIES.) ANTICIPATE THAT WIND WILL REMAIN PREDOMINATELY
BELOW SCEC OVER THE COASTAL WATERS OVERNIGHT (NAM/GFS/LOCAL
ARW/RAP DETERMINISTIC.) THERE IS A SMALL RISK FOR FOG OVER MAINLY
THE WRN CWA OVERNIGHT YET NOT CONFIDENT ENOUGH TO ADD TO GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  92  79  87  78  /  20  40  30  60  30
VICTORIA          77  94  77  91  76  /  20  40  20  40  20
LAREDO            78 100  80  96  80  /  10  20  10  40  20
ALICE             77  95  77  89  77  /  10  40  20  60  20
ROCKPORT          80  89  80  87  80  /  30  40  30  60  30
COTULLA           77  99  77  94  76  /  10  20  10  30  20
KINGSVILLE        78  91  78  88  79  /  20  40  30  60  30
NAVY CORPUS       80  88  80  87  80  /  30  40  30  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Aug 31, 4:47 AM CST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT SUN AUG 31 2014

TXZ229>234-239>247-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER THE COASTAL
BEND...WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE BRUSH COUNTRY.
NO SEVERE WEATHER IS EXPECTED. LOCALLY HEAVY RAINFALL MAY DEVELOP
WITH SLOW MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS
SOUTH TEXAS THROUGH MUCH OF NEXT WEEK. LOCALLY HEAVY RAINFALL MAY
ACCOMPANY ANY OF THE SLOWER MOVING STORMS.

MAXIMUM HEAT INDEX VALUES FROM 105 TO 109 DEGREES WILL BE POSSIBLE
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY
RAINFALL TOTALS WOULD BE APPRECIATED.

GMZ230-235-250-255-270-275-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
547 AM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE
MIDDLE TEXAS COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
MIDDLE TEXAS COASTAL WATERS THROUGH MUCH OF THE WEEK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Victoria

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought continued over all of the county through the month.

Drought, Goliad

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought continued over the eastern portion of the county through the month.

Drought, Calhoun

When
September 1, 12:00 AM CST to September 20, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought ended over the county by the end of the month.

Drought, Nueces

When
September 1, 12:00 AM CST to September 20, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought ended over the county by the end of the month.

Drought, Kleberg

When
September 1, 12:00 AM CST to September 20, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Drought Monitor
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Severe drought ended over the county by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544327, 544328, 544329, 544330, 544331.